help with medication

Discussion in 'Mental Health Disorders' started by lhmac, Apr 12, 2010.

Thread Status:
Not open for further replies.
  1. lhmac

    lhmac New Member

    Hi there, I'm new to this website.

    I'd been on citalopram for five years until Jan 10. I/ my doctor decided to come off them purely because I was gaining so much weight and hated how I looked which doesn't help. I gained about 30 pounds but since Jan Ive lost 9 pounds which is good, but my mood has gone downhill.

    I haven't done very well at all and have never been so low, I would say I'm suicdal every day and I started self harming again a couple months ago, I havent done that in four years.

    I think my only option is to restart meds.

    I know its late, because my doctors appointment is tomorrow but could anyone recomend a drug that won't make me gain weight, is wellbutin the answer? do doctors perscribe it in the UK?

    also does anyone know of any counsellor groups within the Uk that are free, i used to go to my university service but now Ive finished uni I cant go. The NHS ones take months for appointments and Ive been before and hated it.


  2. Bambi

    Bambi Well-Known Member

    I found I lost weight on Prozac...maybe just feeling better but kept trim that is for sure!

    Hope this helps and frankly a bit more weight is better than depressed, maybe you could work otu a bit more to counteract the weight
  3. lhmac

    lhmac New Member

    thankyou for your responce, theres no way diet or exercise were to blame for over two stone, when Ive never been overweight before, I came off my contraception over a year ago, incase that was to blame,

    oh i dont know :(
  4. ~Claire

    ~Claire Well-Known Member

    I'm not 100% but I don't think they prescribe Wellbutrin in the UK, they do prescribe Zyban which I think contains the same active ingredient. But I don't think they would prescribe Zyban for depression, I don't think it's licenced for that here :unsure:.

    As for counselling groups, it really varies depending on where you're from. Ask your Dr if there is a community mental health team attached to your surgery, quite often they run groups or could possibly put you in touch with some.

    Best of luck tomorrow. Keep us posted. :hug:
  5. IV2010

    IV2010 Well-Known Member

    I found effexor helped me but guess it's up to the doc to know which one you need..they all work different...
  6. Mystic

    Mystic Well-Known Member

    I was given Citalopram after I reacted badly to Fluoxetine (prozac). It did absolutly nothing. Better off taking sweets instead.
Thread Status:
Not open for further replies.